DOI 10.1186/s40981-023-00599-8
Drowsiness following ondansetron given the day after general anesthesia for postoperative nausea: a pediatric case report.
Аннотация
BACKGROUND
Ondansetron is an antiemetic drug that is useful not only for prevention but also for the treatment of postoperative nausea and vomiting (PONV). We report a rare case of drowsiness in a child after using ondansetron for nausea on the day after general anesthesia.
CASE PRESENTATION: A 5-year-old boy underwent circumcision under general anesthesia and suffered from postoperative nausea and vomiting. He was administered 0.1mg/kg of ondansetron in the PACU and 23 h later on the day after surgery. After the second dose, he acutely exhibited drowsiness which resolved in 3 h. He was discharged to home later on the same day. He was not given any other drugs at the time, and the drowsiness was thought to be directly attributable to ondansetron, though the exact mechanism was unknown.
CONCLUSIONS
When drowsiness or other cognitive symptoms are observed after administration of ondansetron, it must be considered and managed as a possible side effect.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.